Alert archive / Missouri / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 383, NWS St. Louis, MO

August 10, 2000Reynolds County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Aug 10, 2000, 3:17 PM CDT for Reynolds County, Missouri. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Aug 10, 2000, 3:17 PM CDT (20:17 UTC)
Expired
Aug 10, 2000, 4:00 PM CDT
In force
43 min
Issued by
NWS St. Louis, MO
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Reynolds County, MO

The radar

The St Louis radar (KLSX), 173 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 8.3 hours before the alert went out and 266 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2000-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1753 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2000-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1753 J/kg
Mixed-layer CIN
-82 J/kg
Mixed-layer LCL
1261 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
-21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 102018
SVRSTL
MOC179-102100-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
317 PM CDT THU AUG 10 2000

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...

  SOUTHERN REYNOLDS COUNTY IN SOUTHEAST MISSOURI

* UNTIL 400 PM CDT

* AT 317 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER ELLINGTON...MOVING SOUTHEAST AT 20 MPH.

* LOCATIONS IN THE PATH...
  GARWOOD
  ELLINGTON
  CLEARWATER LAKE
 
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

LAT...LON 3734 9086 3725 9105 3683 9081 3696 9054

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 2:20 PM CDT, 57 minutes earlier.

Area forecast discussion, Aug 10, 2:20 PM CDT, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
220 PM CDT THU AUG 10 2000

MODELS IN GENERAL AGREEMENT THE NEXT FEW DAYS IN SHEARING OUT THE
TROF ON THE WEST COAST AND MOVING IT OVER THE RIDGE OVER THE CENTER
PART OF THE NATION.  THIS IN TURN LEAVES A FLAT RIDGE OVER THE WRN
2/3RDS OF THE COUNTRY WITH WITH A UPR LOW DIGGING SWD ALONG THE EAST
COAST.  CAN'T SEE MUCH IN THE WAY OF LOW LEVEL FORCING TO PRODUCE
NOCTURNAL TSRA THRU SATURDAY. MESOETA SOUNDINGS ALSO SHOWING CINH
AOA 100 J/KG OVER MOST OF THE CWFA WHICH SHOULD CUT BACK ON CHANCE
OF DIURNAL TSRA. WITH DYNAMICS STAYING WELL NORTH OF THE AREA...PLAN
ON KEEPING THIS PACKAGE DRY.

FWC TEMP GUIDANCE LOOKS TOO WARM NEXT TWO DAYS CONSIDERING THE WEAK
NE TO E LOW LEVEL FLOW.  WILL LEAN TOWARD THE FAN TEMPS.  LOWER
DEWPOINTS WILL ALSO KEEP AREA BELOW HEAT ADVISORY CRITERIA INTO
SATURDAY.

IN THE EXTENDED...MEDIUM RANGE MODELS IN GENERAL AGREEMENT WITH
ESTABLISHING A FLAT RIDGE OVER THE COUNTRY.  NOGAPS AND CANDADIAN
ARE TRYING TO BREAK OUT LIGHT PRECIPITATION OVER MO/IL MONDAY AND
TUESDAY IN WEAK VERTICAL MOTION FIELDS.  MRF 700MB TEMPS ARE AOA 10C
UNDER UPPER RIDGE AND IDENTIFIABLE LOW LEVEL FORCING STAYING JUST N
AND E OF CWFA...SO WILL LEAVE DRY FOR NOW.  MRF GUIDANCE TEMPS LINE
UP WELL WITH 850 MB TEMPS AND WILL FOLLOW.

.STL...NONE

BRITT

In the hours before

Special weather statement, Aug 10, 11:00 AM CDT, 4 hours 17 minutes before
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-111100-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
1100 AM CDT THU AUG 10 2000

NO SEVERE WEATHER IS EXPECTED ACROSS THE AREA THIS AFTERNOON OR
TONIGHT. SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS OUTLOOK COVERS THE COUNTY WARNING AREA OF THE NATIONAL WEATHER
SERVICE OFFICE IN ST LOUIS.  AREAS INCLUDED ARE PARTS OF CENTRAL
AND EASTERN MISSOURI AS WELL AS SOUTHWEST ILLINOIS.

BRITT

Nearby

Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.